You are here:

Pharmacy/Tetralysal 300 and Erythromycin

Advertisement


Jenny wrote at 2009-08-06 16:47:16
I have been taking tetralysal for past 6 months also found that I have gained weight. I have wondered if it is a side effect of the tablets.  I'm in mid 40's and I know weight gain could have to do also with age but interested to hear others thinking it was the product


chrysostom wrote at 2010-01-30 23:54:08
Erythromycin could be causing the weight gain for some people.  It promotes gastric emptying for some people.  If she has GERD or had some sort of infection or some other problems, the Erythromycin could have solved that and thus she could be gaining the weight to to fixing an earlier health issue that was unknown.  


Splishsplash wrote at 2011-12-20 15:02:12
There is evidence from the 50s about antibiotics creating weight gain. Antibiotics are used to kill bacteria in animals such as cows to fatten them. Antibiotics kill bacteria that helps us process fat, and without these bacteria,  it is inevitable that we have long term weight.


Jenny wrote at 2013-03-10 19:09:02
Antibiotics definitely causes weight gain. I've used Erythromycin on a long course and I gained 5 kilos in just a month! I couldn't understand why until I did some deep research on the net. Antibiotics also kill the good bacteria in your gut and therefore its very important to intake probiotics especially when you use antibiotics. (Probiotics are healthy bacteria and vital for your imune system)


Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Nigel Simmons

Expertise

I am happy to answer general questions on medicines and hospital care. If possible, please use approved / chemical names rather than brands which are not internationally recognised. Like all health professionals I am bound by a duty of care which prevents me giving detailed information about medication or treatment of people other than the questioner. I will endeavour to help wherever possible or point towards more appropriate advice. If however your question crosses too far into patient confidentiality, I hope you will understand why I cannot answer your question. Consider.. would you want me to discuss your care with a friend or relative without your knowledge?

Experience


Past/Present Clients
Previously Sysop on CompuServe UK Professionals forum.

©2016 About.com. All rights reserved.